U.S. doctors online nowAsk doctors free
Richland, WA
A 39-year-old female asked:

I have dry eyes and take restasis for that and i had a big dose of rai for thyroid cancer can i take accutane to treat acne since it cause dry eyes to?

2 doctor answers4 doctors weighed in
Dr. Jan Lei Iwata
Dr. Jan Lei Iwataanswered
Ophthalmology 27 years experience
Speak to your dr 1st: You are also taking doxycycline, cytomel, (liothyronine) levothyroxine, and before you add any more, do discuss this with your doctor, and eye specialist. So, you are all on board as to what is best to do. You are taking restasis, and Doxycycline that helps with dry eyes, but there are other side effects, and drug interactions with Accutane that you must go over before adding anything else to your regimen.
Dr. Richard Bensinger
Ophthalmology 53 years experience
Small risk: Accutane can cause conjunctival irritation and secondarily eye dryness. If your eyes are dry to begin with and you add the dryness of accutane, then your dryness can increase. At your age i would have expected acne to be attenuated but you certainly can try Accutane with an understanding of the risks.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

Richland, WA
A 39-year-old female asked:

Hello .I have dry eyes and taking restasis for that and i had big dose of rai in may for thyroid cancer can I take Accutane to treat acne.

2 doctor answers2 doctors weighed in
Dr. Andrea Kossler
Ophthalmology 16 years experience
See doctor: Rai can have many side effects including dry eyes and tear duct obstruction. You should see your eye doctor to evaluate your dry eyes. There are no reports of Accutane worsening the side effects of rai. You can use Accutane under the guidance of your dermatologist. Good luck!
Last updated Mar 25, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.